My weekly MTX dosage was increased from 10mg to 15mg and after about 4 doses I started speaking gibberish - putting completely wrong words into sentences, like "mirror" instead of "sandwich". But I myself was completely unaware of doing this!! My work colleagues and my daughter kept asking me what I meant. I also drove through 3 stop streets despite looking both ways and actually seeing cars coming towards me. Narrow misses!
Needless to say this was terrifying. (Also, I train and do presentations as part of my work - I couldn't risk not knowing what was coming out of my mouth). So I stopped the MTX and within 2 weeks or so I am (apparently - according to everyone around me) speaking normally again.
I know that there are a lot of posts on this forum about MTX brain fog and memory loss, and even a little light joking about it. But when does brain fog qualify as a really serious neurological side-effect? Call me crazy, but anything that messes with my brain is a side-effect too far.
Not sure what my next DMARD will be. Allergic to Sulfasalazine, and I think LEF has even higher risk of neurological side-effects (like peripheral neuropathy)?